# SDR USAASB97035

- Difficulty date: January 28, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N238US
- Make and model: Boeing 737296
- Aircraft serial: 22398
- Engine: Pwa JT8D9A
- System (JASC): 7532 · Compressor Bleed Valve
- Part: Bleed Valve
- Part number: 658385
- Condition: Failed
- Location: Nr 2 Engine
- Part time: 3,152 hours
- Stage of operation: CL
- Nature of condition: M, N
- Precautionary procedure: A

## Discrepancy

MSP - FL 856 - AFTER TAKEOFF FROM MSP, THE NR 2 ENGINE EGT BEGAN TO RISE AND THE EPR STARTED TO DROP.  DURING CLIMB, CAPTAIN HAD TO KEEP PULLING THE NR 2 THROTTLE BACK TO KEEP EGT WITHIN LIMITS.  WHEN FLIGHT LEVELED OFF WITH POWER REDUCED TO LET THINGS STABILIZE, ALL ENGINE INDICATIONS APPEARED ALMOST NORMAL AS COMPRED TO NR 1 ENGINE.  WHEN POWER WAS ADDED AGAIN, EGT STARTED RISING RAPIDLY.  FLIGHT RETURNED TO FIELD AT MSP.  NO EMERGENCY WAS DECLARED AND THE FLIGHT LANDED WITHOUT FURTHER INCIDENT.  THE NR 2 ENGINE WAS NOT SHUT DOWN.  MAINTENANCE REMOVED AND REPLACED THE NR 2 ENGINE PRESSURE RATIO BLEED CONTROL VALVE.  OPERATIONAL CHECK GOOD.  RAN ENGINES.  ALL PARAMETERS NORMAL.  (M)
